Algebraic necessary and sufficient conditions for the controllability of conewise linear systems

M.K. Camlibel, W.P.M.H. Heemels, J.M. Schumacher

Research output: Contribution to journalArticleAcademicpeer-review

43 Citations (Scopus)
96 Downloads (Pure)

Abstract

The problem of checking certain controllability properties of even very simple piecewise linear systems is known to be undecidable. This paper focuses on conewise linear systems, i.e. systems for which the state space is partitioned into conical regions and a linear dynamics is active on each of these regions. For this class of systems, we present algebraic necessary and sufficient conditions for controllability. We also show that the classical results of controllability of linear systems and input-constrained linear systems can be recovered from our main result. Our treatment employs tools both from geometric control theory and mathematical programming.
Original languageEnglish
Pages (from-to)762-774
JournalIEEE Transactions on Automatic Control
Volume53
Issue number3
DOIs
Publication statusPublished - 2008

Fingerprint

Controllability
Linear systems
Mathematical programming
Control theory

Cite this

@article{92c8f2d2bb63449e8046cb76c207cc06,
title = "Algebraic necessary and sufficient conditions for the controllability of conewise linear systems",
abstract = "The problem of checking certain controllability properties of even very simple piecewise linear systems is known to be undecidable. This paper focuses on conewise linear systems, i.e. systems for which the state space is partitioned into conical regions and a linear dynamics is active on each of these regions. For this class of systems, we present algebraic necessary and sufficient conditions for controllability. We also show that the classical results of controllability of linear systems and input-constrained linear systems can be recovered from our main result. Our treatment employs tools both from geometric control theory and mathematical programming.",
author = "M.K. Camlibel and W.P.M.H. Heemels and J.M. Schumacher",
year = "2008",
doi = "10.1109/TAC.2008.916660",
language = "English",
volume = "53",
pages = "762--774",
journal = "IEEE Transactions on Automatic Control",
issn = "0018-9286",
publisher = "Institute of Electrical and Electronics Engineers",
number = "3",

}

Algebraic necessary and sufficient conditions for the controllability of conewise linear systems. / Camlibel, M.K.; Heemels, W.P.M.H.; Schumacher, J.M.

In: IEEE Transactions on Automatic Control, Vol. 53, No. 3, 2008, p. 762-774.

Research output: Contribution to journalArticleAcademicpeer-review

TY - JOUR

T1 - Algebraic necessary and sufficient conditions for the controllability of conewise linear systems

AU - Camlibel, M.K.

AU - Heemels, W.P.M.H.

AU - Schumacher, J.M.

PY - 2008

Y1 - 2008

N2 - The problem of checking certain controllability properties of even very simple piecewise linear systems is known to be undecidable. This paper focuses on conewise linear systems, i.e. systems for which the state space is partitioned into conical regions and a linear dynamics is active on each of these regions. For this class of systems, we present algebraic necessary and sufficient conditions for controllability. We also show that the classical results of controllability of linear systems and input-constrained linear systems can be recovered from our main result. Our treatment employs tools both from geometric control theory and mathematical programming.

AB - The problem of checking certain controllability properties of even very simple piecewise linear systems is known to be undecidable. This paper focuses on conewise linear systems, i.e. systems for which the state space is partitioned into conical regions and a linear dynamics is active on each of these regions. For this class of systems, we present algebraic necessary and sufficient conditions for controllability. We also show that the classical results of controllability of linear systems and input-constrained linear systems can be recovered from our main result. Our treatment employs tools both from geometric control theory and mathematical programming.

U2 - 10.1109/TAC.2008.916660

DO - 10.1109/TAC.2008.916660

M3 - Article

VL - 53

SP - 762

EP - 774

JO - IEEE Transactions on Automatic Control

JF - IEEE Transactions on Automatic Control

SN - 0018-9286

IS - 3

ER -